Damn you Sulfa
- I was taking sulfa because of a kidney infection. Took the medicine for 8 days before breaking out in hives. I also got chills, fevers and would sweat alot. Also had fevers of 102F. On top of this allergic reaction, I also have a kidney stone im trying pass. I just started a new job too and my boss probably thinks im a pansy. This reaction has caused me to miss work which upsets me.
- —Guest Anthony
Shedding inside and out
- I had strep throat so they prescribed me some type of sulfa drug. I quickly got a yeast infection and a UTI. I didn't know I was allergic so I still took them. I then started getting an insane rash all over my body, my skin flaking off, red, itchy, horrible feeling. I also had a fever and was puking still with strep. They gave me shots of steroids in my butt. Then I realized that my tongue was deteriorating. I had small crater like holes in my tongue that bled all the time and limited what I could read and drink. My lips tounge and eyes were swollen. After seeing 3 doctors, I finally saw a skin doctor that told me it was an allergic reaction to whatever I was taking... SULFA DRUGS. Horrible experience was sick like that for about 3 weeks, I felt like I was dying.
- —Guest Aek93
Sulfa and topamax
- Apparently topamax is sulfa based and Stanford has discovered that about 50% of people with a sulfa allergy cam not tolerate taking topamax and I am one of those people. I ended up in the hospital for twelve days exhibiting every adverse reaction listed for topamax including the ones as serious side effects and symptoms of overdose but no one could really figure out what was wrong with me. After I was discharged I ended up in a third ER a few days later with exacerbated symptoms and again, no one could find out what was wrong with me but they calmed me down with 2mg of dilaudid. After I wet home I somehow thought to read the insert and realized I had been having an adverse reaction the entire time and started to wean myself, but a single pill was still too much and decided cold turkey was the best way to go to spare my health. I had never experienced a siezure before taking this drug and they're pretty scary, I hope I will never have one again.
- —Guest Guest
This is AWFUL
- 8 days ago i was prescribed sulfa drugs for a UTI. three days later i had a horrible chiils, muscle aches and a fever that lasted five days. After the fever, i broke out in a rash and here I am covered in hot rashes and I wanna die. doc prescribed steriods... and i stopped taking the sulfa drugs. It still sucks though
- —Guest Jules
Immune System Shut Down
- Within an hour of taking bactrim, i had burst blood vessels in my eyes. I went right back to the doctor and was told i obviously sucked to hard on a straw and sent me home. By the next day I had a temperature of 105, rash all over my body and blood pressure of 80/40. My doctor the told me to go to the ER where they determined that my white blood cell count was down to nearly nothing! I was quaranteed - if I had caught a cold I could have died. I was in the hospital for over a week. I obviously stopped the meds and was put on steriods to work on the reaction.
- —Guest Amanda
Itchy, hot and eyes hurt!
- I was prescribed generic Bactrim for a uti, and took the pills for 2 weeks, twice a day. I immediately went to Spain to study after taking my first tablet (great timing for a UTI) and was having horrible stomach cramps. At first I thought it was the change in diet, and it very well could have been, but it could have been the antibiotics too. Then, on the 14th day, after finishing my second to last pill, I noticed I had a rash over my whole body after a shower. I finished the last pill, and now the rash is unbearable. I get hot and sweaty really easily, my eyes hurt to move, im irritable, and really gassy. I had to go to the medical clinic here and they said I´m allergic to sulfa, and they prescribed me Loratadina STADA ( the spanish name) to take for 10 days, and i should feel better in the next few days. They also gave me a cortisone shot to ease the itch and redness. Also, taking antibiotics for uti will put you at risk for a yeast infection... what a horrible horrible medication!
- —Guest Jess
- Saccharin is also related to sulfa, as I found out the hard way! I happened to come across the information on Wikipedia, then realized that the mysterious back pain and forgetfulness and lethargy (I was sleeping for 18-24(!!!) hours at a time) that I'd been having for a week started as soon as I started using saccharin-sweetened mouthwash. They should really put warnings on anything with saccharin in it!
- —Guest Renka
Sulfa & benadryl
- I was given sulfa for UTI. My face, lips swelled. I was given benadryl - BIG MISTAKE!!! I almost died. could not breath, stayed in hospital 3 days. This was the second time I had a reaction to benadryl. Tylenol PM also has ingredient that is in benadryl. Read labels.
- —Guest Carolyn
reaction to Celebrex
- The previous article said there were no reports of sulfa allergies reported from anyone taking Celebrex. Well, after taking two Celebrex pills over 48 hours, I had hives for two weeks! The only thing the Orthopedic surgeon said was stop taking it. I don't know how I could be the only one reacting to this drug. Why aren't doctors recording these reactions?
- —Guest Amy V.
Sulfa reactions are so bad!!!
- I was prescribed sulfa pills/eyedrops. Didn't know about the eye drops til my son showed me this a.m. I flushed the pills yesterday. The eyedrops are now gone. My brain feels like it is on fire !!!! My bp is 130/95 my heart rate 45, very severe nausea, vomiting, headache, horrible chills and sweats, body aches....What stops it???? My grandmother and aunt are allergic to them also.... duh!
- —Guest Laura
- I was prescribed Bactrim for a skin infection. After four days of being on it I developed chills and a high fever. By day seven, I had started to develop a rash. I now have a head to toe rash covering my body because of the Bactrim.
- —Guest Sharla
6 yr old son with reaction
- My son was given septra for staph infection. We only had 3 doses left, when he woke up with hives from head to toe and fever! I took straight to the Dr to find out he was allergic to septra. I was told I need to keep an eye on him for the rest of the night, something about his skin may start to peel off? Dr. wants us back in, in the morning to check on him. Does anyone know how long his hives and fever will last. Its killing me to see him bright red and in pain!
- —Guest Rachel
- I was treated for an Uti with Bactrim and within 2 hours of taking it, I was shaking uncontrollably had a terrible headache, temp went up to 104, blood pressure 200 and went to the Er. they couldn't figure it out. Next day I was not able to speak or comprehend. this cleared in another 1/2 a day. I was in the hospital 5 days. On discharge, the Dr gave me B actrim to take. I took one in the evening and 2 hours later, I was back in ER with the same symptoms. then they believed it was the medication. Until then, my symptoms did not fit the instructions of allergic reactions. thank goodness, it happened again so now it was irrrefutable as to the cause. I had the same thing happen about a year before but I guess they gave me another meication when they sent me home so I never knew what it was.
- —Guest Eleanor P
Sulfa, sulfite, sulfate
- I have reacted to sulfa drugs for over 20 years, I now also react to sulfite and sulfates. Many foods, soaps, shampoos, vegetables, drugs, dyes all need to be checked. The law should require labeling for any amount included in any product.
- —Guest Cheryl
- I had a urinary tract infection. My doctor prescribed Bactrim DS. Pharmacist gave me the generic prescription Sulfameth/tmp DS . As soon as I got home I took one tablet and then befor I went to bed I took another. Next morning I took one tablet. Later that morning I looked into a mirror and noticed part of my face was swollen and was all red. I called my daughter--I was just getting over an operation and was really scared. She called the pharmacist and was told to get me some benadryl. I immediately took one table and another one before going to be. The swelling has gone down some and the redness is not so noticeable now; but as soon as Monday comes I am making an appointment with my doctor to see if there is any medicine that completely take care of the swelling and redness.
- —Guest Joy Farrell